My Psychiatrist initially started me at 5mg and told me to ladder up 5mg every 4 days until I hit 40mg. At 40mg I felt slightly better, but I felt like it was only the tip of the iceberg. After some time he said I can then ladder up in the same fashion to 60mg.
How long were you on 40mg/day?
I went to 45mg and felt alright, and then 50mg. It was at 50mg I felt a bit jittery and held off (This started a couple of weeks ago). It was like my body had this energy and didn't know what to do with it, so I'd get a bit anxious.
Prozac is the most stimulating of the SSRIs and can cause what you've experienced.
Anyway, the SSRI initially gave me sexual side effects, so my Psychiatrist prescribed Viagra 100mg and said to break it in half. The first time I took it I felt alright. Libido was increased and I had a slight headache. Then the next time, which was 2-3 weeks ago, I took it and it was great for a few hours, but then I got an intense headache, flu-like symptoms and so on.
Intense headaches are a common Viagra side-effect, unfortunately. There are other things you can try, though the Wellbutrin suggestion may not be right for you as it is the most stimulating of all the antidepressants even at low doses.
I called the nurse practitioner and she said that neither of the medicines have such side effects, yet when I Google'd "Fluoxetine and muscle twitching" many sources come up stating that it is a potential side effect.
In this case Dr Google is right and the nurse practitioner wrong. Muscle twitching is a side-effect of many antidepressants though relatively uncommon. Magnesium supplements may help, but you should discuss this with your psychiatrist.
Over the past few weeks I did drink twice, though, with the average beer intake being around 5-7 beers over a span of I guess 2-5 hours. They were Bud Lights, so they weren't heavy beers. Could this exacerbate the symptoms?
Yes, alcohol can increase Prozac side-effects. It can work the other way too, with Prozac increasing the effects of alcohol.
I know I've posted the story here a few times, but now I am severely scared that I'll one day break into a full on seizure (I've never had one).
The muscle spasms are not a sign that you are at increased risk of seizures. They are mediated by different pathways. The incidence of SSRI triggered seizures is very low.
Hello insights! Welcome back to my world of issues lol As always, your input is highly appreciated. And I apologize that I am terrible when it comes to quoting posts, so I just quote one original post per my post and then dissect it and reply to it below.
1.) I was on 40mg/day for, eh... 2-3 weeks I believe? Maybe a bit longer.
2.) I've heard that Prozac is rather stimulating, which is fine by me, as long as it takes care of my anxiety as well, which it seems to be doing. It's just that the side effects are not too fun.
3.) Yeah, no more Viagra. I mean, initially I needed it, but as my body adjusted it got better in that aspect. Not 100% better, but better enough. My Psychiatrist said that I can take L-Arginine and that may help, so I've been taking about 4g per day in orange juice. I was also taking Maca Root for awhile (capsules), but I stopped since I didn't want to take too much at the same time. I just ordered more since I do want to give it another shot.
4.) Yeah, I was really upset about the nurse practitioner. When I told my Psychiatrist what happened he gave me a look like, "Uh... What?" He knew it was a side effect. At least I know that I cannot trust her when it comes to my medication now when it came to something relatively safe. I hate to Google things about medicine since everything on there leads to death. Got a cold? YOU'RE DYING! Scrape your knee? YOU'RE DYING! Headache? WRITE A WILL! YOU'RE DYING! Ugh. I remember when I first got headaches last year I was Googling around and thought I had all of these brain issues like excess water in the brain and such. I got an MRI and some other tests done and I am fine. I assume that, too, was anxiety. I'd get these weird headaches and sensations where it felt like I had a tight hat on around my head. My eyes would bother me (They sometimes still do, but not nearly as bad as they did). WebMD is NOT your friend!
5.) Yeah, I think I am done with alcohol for awhile. I seem to get carried away when I drink. Once I get that buzz and I see everyone else having fun, I want to keep going, too... Like the good ole days before this mess! I used to be a tank when it came to drinking, which isn't necessarily a good thing. But to see all of my friends drink and have fun and play games and then there's me... Sitting with a water, it kills me! I want to drink a Budweiser and eat a burger! I want a Yeungling by the fire! I want a Corona while laying in the sun! BLAH! Maybe after I settle in. I have an engagement party in a couple of weeks so maybe I'll have like one or two drinks, but that's it. I do get buzzed much easier, but I also hold onto my buzz and stay at that level for longer. Then all of a sudden I'll get really drunk. Plus, I do miss going to bars... I'm 25! I feel like my life is flying by me. :/ I'll be 26 in July.
6.) I highly appreciate the statement about the seizures. I just felt that involuntary muscle movements could be an indicator of the potential for seizures. In my mind it made sense. I've never had a seizure, but I've seen someone have one and it was scary. It's good to know that I am safe.
As for other information, I informed my Psychiatrist that I had been having trouble concentrating for awhile. Like, I can think, but I can't retain and/or recall knowledge with ease. I remember in high school being able to read a story and write a paper. Now I can't read a paragraph. I do a lot of administrative work and I feel like I am using too much brain power for something that should be relatively simple, such as completing a document for the bosses. I feel out of it, still. It's like I am on auto-pilot many times when doing things such as driving. I'll get to my destination fine, but I don't feel like I, myself, am controlling the vehicle. I'm not "there" piloting the vehicle; Rather, it's my subconscious maneuvering me through traffic. I use my blinker and obey all laws, but I'm not actively thinking about it. It's hard for me to explain, but that's the best way for me to.
Anyway, he prescribed a new medicine - Strattera (Spelling may be off). From the reviews online it seems to either be a hit (Most likely) or a miss. He said that it's less likely to cause anxiety than other drugs. Do I think I have ADD/ADHD? I don't know. Not like I've seen before, but my cognitive processes aren't working at 100%, that's for sure. I feel like I am working at... 25%. He said that Welbutrin generally causes anxiety in people like me, so that's no good. Adderall is no good. I asked about Nuvigil (Spelling may be off) since a Neurologist suggested it last year to me when I told him about the Adderall, and my Psychiatrist said that it doesn't work that great, and he suggested that I give the Strattera a shot. I am kind of nervous. I wanted to go all natural when it came to treatment not too long ago, now I am taking all of these medications. I feel as if I may be harming my body. :/ Hopefully the Strattera works. He said to take it in the morning. I've read that some people feel sick on it for at least a few days. I read on another website the same thing, so I think I'll start taking it on a weekend so I have Saturday and Sunday to help me get through it. I ALSO heard that it can cause further sexual side effects, but those too generally go away. Luckily my fiancee is very accomodating and understanding, but this is killing me! The Prozac side effects are bad enough, especially with the Propranolol! Bah.
Any other suggestions? Sorry if this was long winded, I've been busy and my mind is all over the place.
Thanks again, insights!